MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM
Model Number 02.07.0210PSF
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 11 march 2020: lot 1902787: (b)(4) items manufactured and released on 6-jun-2019.Expiration date: 2024-05-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Inlay fixation screw breakage during primary surgery, the screw body remained in the tibial tray.The torque-limiter screwdriver used was the correct one.Inlay ps substituted with uc that not need the screw.
 
Additional Manufacturer Narrative
Visual inspection performed on the (b)(6) 2020.Visual inspection of the pictures sent of the gmk ps inlay and its secure screw.Looking at the pictures, we can confirm that the screw is broken in correspondence of its threaded shaft.The other part of the screw remained in the tibial baseplate.The tibial insert doesn't present any anomalies that could have played a role in the event.Looking at those pictures and with the information at our disposal, we can't identify a possible root cause for the event.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM
Common Device Name
TIBIAL INSERT PS FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key9887601
Report Number3005180920-2020-00194
Device Sequence Number2177348
Product Code JWH
UDI-Device Identifier07630030816482
UDI-Public07630030816482
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/21/2024
Device Model Number02.07.0210PSF
Device Catalogue Number02.07.0210PSF
Device Lot Number1902787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight60